| Model Number |
BIO-COM INTERFERENCE SCREW, TAPERED TIP |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an all inside knee surgery the surgeon had problems inserting the screws into the knee.It was drilled to 6mm and the tendon was not thick.The first screw has deformed the thread and the second screw broke off.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the distal end of the device was broken.The method used to prepare the bone during the procedure, as well as the bone quality encountered, were not recorded.The cause remains undetermined, however, probable cause can be attributed to prying/leveraging the screw during insertion and/or improper bone preparation.